I have been on Plaquenil for the last 16 months as treatment for possible Lupus. During this time I have had ANA tested several times with results of from 1:80 to 1:1280, and a few negatives mixed in. Latest labs showed ANA positive 1:320, but everything else normal or negative. Doctor now suggests that since I am feeling almost normal and do not have rash anymore, that maybe I should quit Plaquenil because I probably don't have Lupus after all. I am happy to be feeling better but am pretty sure Plaquenil has something to do with that. Since my ANA is still positive, should I follow his instructions?. I have agreed to drop to 200mg a day, but not quit yet. I am afraid I will have to start all over again. Need advise please and thank you.
OK, so I dropped my Plaquenil to 200mg last Tuesday, the first 3 days were OK but then started with sore legs getting worse and by Monday, I had headache, tired sore body, my face red and eyes puffy and sore. Since we have a big weekend coming up I didn't want to push it so went back to usual dose. Today is Thursday and I still have achy legs but headaches gone. I am surprised that I noticed a difference that quick, maybe just a coincidence. I will try again in a couple of weeks when I am feeling good and see what happens.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.